Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 1, 2006, 7:26 PM EDT for Hawkins County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 1, 2006, 9:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hawkins County, TN
The radar
The Knoxville radar (KMRX), 47 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 012330 FFWMRX TNC073-020130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 726 PM EDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HAWKINS COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF ROGERSVILLE * UNTIL 930 PM EDT * AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED EXTREMELY HEAVY RAIN FROM A THUNDERSTORM OVER HIGHWAY 70 NEAR STIGGERSVILLE. THIS STORM WAS PRODUCING RAIN RATES OF OVER ONE AND A HALF INCHES PER HOUR AND WAS NEAR STATIONARY. CANEY CREEK WILL LIKELY FLOOD. THIS WILL FLOW INTO THE HOLSTON RIVER NEAR HIGHWAY 11W CLOSE TO THE NORTHEAST END OF CHEROKEE LAKE. OTHER AREAS TO WATCH ARE HIGHWAY 11W AS IT CROSSES BIG CREEK. BIG CREEK MAY BE AFFECTED AS THE STORM DRIFTS OFF TO THE EAST AT LESS THAN 5 MPH. THIS IS A POTENTIALL DANGEROUS SITUATION. DO NOT RISK YOUR LIFE BY DRIVING INTO HEAVY RAIN. VISIBILITY WILL VERY BAD AND YOU WILL NOT LIKELY SEE WATER ACROSS ROADS. DO NOT DRIVE INTO FLOODED OR CLOSED ROADS. TURN AROUND DONT DROWN LAT...LON 3650 8302 3637 8311 3639 8295 3649 8294 $$ BB
2 follow-up statements
000 WGUS74 KMRX 012356 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 755 PM EDT SAT JUL 1 2006 TNC073-020130- HAWKINS TN- 755 PM EDT SAT JUL 1 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 930 PM EDT FOR CENTRAL HAWKINS COUNTY... AT 740 PM EDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED OVER THE WARNED AREA. THIS THUNDERSTORM HAD WEAKENED AND MOVED SLIGHTLY SOUTH EAST OF ROGERSVILLE. NO FLOODING HAS BEEN REPORTED AT THIS TIME, HOWEVER PLEASE STAY AWAY FROM HEAVY RAIN SHOWERS AND BE VERY CAREFUL NORTH OF ROGERSVILLE IN THE CANEY CREEK DRAINAGE BASIN AND AROUND HIGHWAY 11W. MORE STATEMENTS WILL BE ISSUED AS NECESSARY.. LAT...LON 3650 8302 3637 8311 3639 8295 3649 8294 $$ BB
000 WGUS74 KMRX 020102 FFSMRX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 901 PM EDT SAT JUL 1 2006 TNC073-020111- HAWKINS TN- 901 PM EDT SAT JUL 1 2006 ...THE FLASH FLOOD WARNING FOR CENTRAL HAWKINS COUNTY IS CANCELLED... THE THUNDERSTORM THAT PRODUCED HEAVY RAINS AND POSSIBLE FLOODING AROUND ROGERSVILLE AND STIGGERSVILLE HAS WEAKENED AND MOVED AWAY FROM THE AREA. THE FLASH FLOOD WARNING IS CANCELLED. LAT...LON 3650 8302 3637 8311 3639 8295 3649 8294 $$ BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:26 PM EDT, 5 hours earlier.
Area forecast discussion, Jul 1, 2:26 PM EDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT SAT JUL 1 2006 .SHORT TERM...(TONIGHT AND SUNDAY)...FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...A WEAK WAVE LOCATED ACROSS THE FORECAST AREA ALONG WITH TERRAIN LIFTING AND MODERATELY UNSTABLE AIRMASS (CAPES NEAR 2500 J/KG AND LIFTED INDICES OF -6 TO -8) WILL SET THE STAGE FOR SCATTERED THUNDERSTORM DEVELOPMENT. NAM SOUNDINGS SUGGEST POTENTIAL OF DAMAGING DOWNBURST WINDS AND HAIL UP TO NICKEL SIZE. MOST OF THE ACTIVITY WILL BE OVER BY 00Z...SO WILL INCLUDE AN EVENING WORDING WITH HIGHER POPS. FOR TONIGHT...CONVECTION WILL SUBSIDE BY AROUND SUNSET WITH PATCHY DENSE FOG POSSIBLE ONCE AGAIN...ESPECIALLY AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING. FOR SUNDAY...NAM AND GFS SOUNDINGS SHOW SOME DRYING AS WELL AS MID-LEVEL WARMING...SO CONVECTIVE CHANCES WILL BE LOWER AND MAINLY CONFINED TO THE HIGHER ELEVATIONS. A HOT AND MUGGY DAY IS ON TAP WITH HIGHS REACHING INTO THE 90S MOST VALLEY LOCATIONS. .LONG TERM...(SUN NIGHT THROUGH SAT)...MAY BE ENOUGH INSTABILITY AROUND MON AFTERNOON FOR SOME ISOLATED CONVECTION...BUT THINK MOST AREAS WILL STAY DRY. MODELS DEPICT A BIT MORE MOISTURE TUESDAY...SO WILL CONTINUE TO KEEP LOW CHANCE POPS GOING. MODELS CONTINUE TO SHOW FRONT SAGGING INTO OUR AREA SOMETIME IN THE LATE WED/WED NIGHT TIME FRAME...THEN PUSHING SOUTH OF OUR AREA THU. STILL FAIRLY LOW CONFIDENCE WITH THE TIMING OF THIS FRONT...IT MAY BE SLOWER THAN FORECAST AS IS OFTEN THE CASE WITH SUMMERTIME FRONTS...BUT FOR NOW WILL GO WITH CHANCE POPS FOR WED AND WED NIGHT...AND CHANCE ALL BUT FAR NORTH THU. WILL GO DRY FRI AND SAT BEHIND THE FRONT...AS DRIER AIR FORECAST TO MOVE IN. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 67 93 69 94 / 10 10 10 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 91 69 92 / 10 10 10 20 OAK RIDGE, TN 66 93 69 93 / 10 10 10 20 TRI CITIES AIRPORT, TN 61 91 61 90 / 10 10 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH/LDW
Hazardous weather outlook, Jul 1, 9:40 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 940 AM EDT SAT JUL 1 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-021000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 940 AM CDT SAT JUL 1 2006 /840 AM EDT SAT JUL 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST TENNESSEE... SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING... PLENTY OF SUNSHINE TODAY ALONG WITH SLOWLY INCREASING MOISTURE OVER THE SOUTHERN APPALACHIANS WILL ALLOW THE AIRMASS TO BECOME QUITE UNSTABLE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL INITIALLY DEVELOP MAINLY ACROSS THE HIGHER ELEVATIONS...THEN MOVE INTO THE VALLEY LATE THIS AFTERNOON AND EVENING. DUE TO THE EXPECTED INSTABILITY...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN CONCERN BEING DAMAGING DOWNBURST WINDS AND HAIL UP TO NICKEL SIZE. ALSO...FREQUENT LIGHTNING AND HEAVY RAINS ARE LIKELY AS WELL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ...SEVERE THUNDERSTORMS POSSIBLE BOTH TUESDAY AND WEDNESDAY... ESPECIALLY DURING THE AFTERNOONS AND EVENINGS... A COLD FRONT WILL MOVE TOWARD THE AREA FOR TUESDAY AND WEDNESDAY INCREASING THE CHANCE OF THUNDERSTORMS. DUE TO THE STRONGER WINDS ALOFT AND EXPECTED VERY UNSTABLE AIRMASS...SOME OF THESE STORMS EACH DAY MAY BECOME SEVERE. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...DUE TO THE ABUNDANT MOISTURE...TORRENTIAL RAINS ARE ANTICIPATED WITH THE STRONGER STORMS WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING... AND FOR TUESDAY AND WEDNESDAY. DH
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.